Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 3, 2002, 3:26 PM CST for Calhoun County, Liberty County, Florida. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2002, 3:26 PM CST (21:26 UTC)
- Expired
- Apr 3, 2002, 5:00 PM CST
- In force
- 94 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, FL, Liberty County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 4:40 PM CST | Hail 2.75 | Greensboro, FL | Golfball to baseball size hail reported by the Gadsden County Sheriff. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 032126 SVRTLH FLC013-077-032200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 426 PM EST WED APR 3 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CALHOUN COUNTY IN FLORIDA WEST LIBERTY COUNTY IN FLORIDA * UNTIL 500 PM EST(400 PM CST)... * AT 426 PM EST(326 PM CST) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTH OF SHARPSTOWN...OR ABOUT 8 MILES SOUTHWEST OF BLOUNTSTOWN...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EST(400 PM CST)... SHARPSTOWN...MARYSVILLE... NEW HOPE... MOSQUITO LANDING...LEWIS... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3042 8509 3023 8515 3015 8504 3041 8495 .END 7-TREXLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:00 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 3, 2:00 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EST WED APR 3 2002 FORECAST CHALLENGE -- TIMING THE END OF ONGOING PRECIPITATION. --SYNOPSIS-- WATER VAPOR IMAGES SHOW A VORT MAX MOVING E ACROSS THE N-CENTRAL GULF AND SPARKING A CONVECTIVE COMPLEX AHEAD OF IT. 19Z MSAS OBJECTIVE ANALYSIS SHOWS COLD FRONT JUST NW OF OUR CWFA. VISIBLE IMAGES SHOW THIS FRONT WELL...WITH A SHARP TRANSITION FROM TOWERING CUMULUS TO STRATOCUMULUS. POST FRONTAL LOW CLOUDS CONTINUE TO ERODE...BUT ARE STILL FAIRLY EXTENSIVE. --FORECAST-- TONIGHT - EXPECT SEVERE THREAT TO END SHORTLY AFTER SUNSET WITH LOSS OF INSOLATION. IT APPEARS THE BEST UPPER FORCING WILL PASS OVER OUR COASTAL WATERS. THE 03/12Z MESOETA GENERATES PRECIPITATION ALONG THE ACTUAL COLD FRONT THIS EVENING...SO WILL CARRY LEFTOVER POPS TONIGHT FOR MOST OF OUR ZONES. FRONT SHOULD BE OVER OUR FAR SERN CWFA BY 12Z THURSDAY. THURSDAY - DUE TO PROXIMITY OF FRONT...WILL CONTINUE MORNING POPS FOR OUR FAR SE ZONES. MODEL TIME HEIGHT SECTIONS SHOW HIGH BOUNDARY LAYER RH VALUES LINGERING WELL BEHIND THE FRONT. EXTENSIVE POST FRONTAL LOW CLOUDS CURRENTLY SEEN ON VISIBLE SATELLITE IMAGERY SUGGESTS WE COULD STAY MOSTLY CLOUDY DURING THE EARLY PART OF THE DAY. THURSDAY NIGHT - MESOETA SUGGESTS FRONT MAY BRIEFLY STALL OVER NRN FL BEFORE GETTING PUSHED S. THIS WOULD RESULT IN A DIFFERENT WIND FORECAST FOR OUR SE ZONES IF TRUE. WILL GO WITH MILDER TEMPERATURES FOR THE SERN ZONES. FRIDAY - SHOULD BE MUCH DRIER WITH CONTINUED OFFSHORE FLOW AS THE SURFACE HIGH N OF THE CWFA MOVES E. FIRE WEATHER - NO HIGHLIGHTS. MARINE - NO HIGHLIGHTS. STILL EXPECT POST FRONTAL WINDS TO BE JUST BELOW EXERCISE CAUTION LEVELS OVERNIGHT. THE NEXT PROSPECT FOR BRISK WINDS WILL BE MONDAY AHEAD OF THE NEXT FRONT. EXTENDED (SATURDAY THROUGH WEDNESDAY) - AFTER SURFACE HIGH MOVES E TO THE ATLANTIC COAST BY SUNDAY...BRISK RETURN FLOW SHOULD BRING A RETURN OF LOW CLOUDS AND POSSIBLY FOG TO OUR WRN ZONES BY MONDAY MORNING. THE 03/00Z MRF IS CONSISTENT WITH ITS PREVIOUS RUN WITH RESPECT TO TIMING THE FRONTAL PASSAGE LATE MONDAY THROUGH TUESDAY. LINGERING UPPER TROUGH BEHIND THIS FRONT IS STILL APPARENT IN THIS LATEST MRF RUN...BUT NOT AS PRONOUNCED. INSTEAD OF CONTINUING POPS WEDNESDAY... WILL WORD DECREASING CLOUDINESS. PRELIMINARY NUMBERS... TLH 060/074 050/075 2100 PFN 058/070 053/070 3-00 DHN 052/069 047/073 2-00 ABY 053/065 047/070 3-00 VLD 059/072 048/074 3-00 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. TJT
In the hours before
Special weather statement, Apr 3, 10:00 AM CST, 5 hours 26 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST WED APR 3 2002 THIS OUTLOOK PERTAINS TO SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA....THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEASTERN TWO THIRDS OF THE OUTLOOK AREA... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OUTLOOK AREA TODAY. A MOIST UNSTABLE ATMOSPHERE AHEAD OF THIS FRONT COMBINED WITH WEAK DISTURBANCES ALOFT WILL BRING A CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING TO MUCH OF THE OUTLOOK AREA. SOUTHEAST ALABAMA AND AREAS OF SOUTHWEST GEORGIA WEST OF A COLQUITT TO ALBANY LINE WILL BE LESS LIKELY TO SEE SEVERE WEATHER...AS THE COLD FRONT SHOULD BE THROUGH THESE AREAS LATER TODAY. THE MAIN SEVERE WEATHER THREATS EXPECTED THIS AFTERNOON AND EVENING ARE LARGE HAIL AND DAMAGING WINDS. SINCE SOME THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:53 PM CST | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 97 min |
| Apr 3, 4:34 PM CST | Severe Thunderstorm Warning | TAE | Gadsden | 116 min |
| Apr 3, 4:56 PM CST | Severe Thunderstorm Warning | TAE | Gadsden | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.